Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 52, NWS Norman, OK

April 26, 2025Greer County, Harmon County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 26, 2025, 4:39 AM CDT for Greer County, Harmon County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2025, 4:39 AM CDT (09:39 UTC)
Expired
Apr 26, 2025, 5:07 AM CDT
In force
28 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Greer County, OK, Harmon County, OK

The radar

The Altus AFB radar (KFDR), 94 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 669 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
669 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

406 
WFUS54 KOUN 260939
TOROUN
OKC055-057-261030-
/O.NEW.KOUN.TO.W.0052.250426T0939Z-250426T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
439 AM CDT Sat Apr 26 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Central Harmon County in southwestern Oklahoma...
  Central Greer County in southwestern Oklahoma...

* Until 530 AM CDT.

* At 439 AM CDT, a severe thunderstorm capable of producing a tornado
  was located 5 miles east of Dodson, moving northeast at 30 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Mangum, Hollis, Vinson, McKnight, and Brinkman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3485 10000 3509 9958 3486 9941 3465 9994
      3473 10000
TIME...MOT...LOC 0939Z 239DEG 25KT 3477 9993 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

30
2 follow-up statements
793 
WWUS54 KOUN 260958
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
458 AM CDT Sat Apr 26 2025

OKC055-057-261030-
/O.CON.KOUN.TO.W.0052.000000T0000Z-250426T1030Z/
Harmon OK-Greer OK-
458 AM CDT Sat Apr 26 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR
NORTHEASTERN HARMON AND CENTRAL GREER COUNTIES...

At 457 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Vinson, moving east at 20 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Mangum and Brinkman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3484 9989 3509 9958 3486 9941 3474 9983
      3478 9986
TIME...MOT...LOC 0957Z 248DEG 19KT 3480 9981 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

30
308 
WWUS54 KOUN 261007
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
507 AM CDT Sat Apr 26 2025

OKC055-057-261017-
/O.CAN.KOUN.TO.W.0052.000000T0000Z-250426T1030Z/
Harmon OK-Greer OK-
507 AM CDT Sat Apr 26 2025

...THE TORNADO WARNING FOR NORTHEASTERN HARMON AND CENTRAL GREER
COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

LAT...LON 3484 9989 3509 9958 3486 9941 3474 9983
      3478 9986
TIME...MOT...LOC 1006Z 239DEG 25KT 3484 9973 

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 26, 1:41 AM CDT, 2 hours 58 minutes earlier. Its key messages:

  • Updated at 137 AM CDT Sat Apr 26 2025
  • Strong to severe thunderstorms are possible today with large hail, damaging wind gusts, and locally heavy rainfall possible.
  • Excessive rain is possible across portions of southwest/southern Oklahoma and western north Texas today, where a Flood Watch is in place.
  • Daily chances for storms (some severe) and heavy rain continue through the middle of next week.
Area forecast discussion, Apr 26, 1:41 AM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
141 AM CDT Sat Apr 26 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 137 AM CDT Sat Apr 26 2025

- Strong to severe thunderstorms are possible today with large
  hail, damaging wind gusts, and locally heavy rainfall possible.

- Excessive rain is possible across portions of southwest/southern
  Oklahoma and western north Texas today, where a Flood Watch is
  in place.

- Daily chances for storms (some severe) and heavy rain continue
  through the middle of next week.

&&

.NEAR TERM...
(Today and tonight)
Issued at 137 AM CDT Sat Apr 26 2025

Complex of storms moving into southwest Oklahoma and western north
Texas will continue to push east this morning. Strongest storms may
still pose a low end severe wind and hail risk through the morning
hours. By midday into the afternoon, airmass ahead of this complex,
and exact location of where this will be is still uncertain, could
pose a higher risk of severe storms, including all hazards.

Along with the severe risk, the slow motion of the storms and high
precipitable water, flooding will be a distinct possibility across
portions of southern Oklahoma south into north Texas. A Flood Watch
continues through the day today for this area.

By late today into tonight in the wake of the daytime storms, should
see a lull in the convection, although some more isolated activity
can not be ruled out.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 137 AM CDT Sat Apr 26 2025

Shortwave ridging sets up across the southern Plains for Sunday
which will lead to, at least temporarily, a drier period with warmer
temperatures. Although can not completely rule out an isolated
shower to storm with possible residual low level boundaries and
moist airmass in place. This will occur in advance of a larger
western trough that will move through the western basin into the
central Rockies on Sunday.

An initial lobe of energy will translate around the base of the
trough and eject northeast into the central and northern Plains
during the morning hours on Monday. As this occurs and dryline will
shift east out of the Texas and Oklahoma panhandles into western
Oklahoma. By late in the day another shortwave will move out into
the southern Plains and forcing from this wave will overspread the
dryline, aiding in developing at least scattered convection. Some
models do show a capping inversion that may delay or limit
convection, but soundings would suggest a favorable in environment
for supercells capable of very large hail, damaging winds and
tornadoes if storms do develop and many of the models do convect.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 137 AM CDT Sat Apr 26 2025

As northern wave presses east it drives a front south through the
area Monday night into Tuesday, but conditions remain favorable
across at least the southeast two-thirds of the area for another
round of severe storms Tuesday afternoon and evening. Main hazards
do appear to be hail and wind, along with heavy, potentially
flooding rainfall.

Yet another compact shortwave approaches on Wednesday with surface
front lifting back north through the day. However, deep moisture
profile should limit overall instability, outside of southern
Oklahoma and north Texas, where a more favorable airmass may reside
for severe storms.

We may then get a break in the storms for latter part of the week
before another system approaches by the weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1119 PM CDT Fri Apr 25 2025

Latest models indicate a delay in thunderstorms reaching our FA by
several hours, and thus, there is relatively high uncertainty on
storm timing. Widespread IFR to MVFR conditions are expected by
early Saturday morning. Chances for showers and thunderstorms
(some severe) will increase towards morning and continue
throughout the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  61  80  66 /  90  30  10  10
Hobart OK         71  60  81  64 /  90  30  10  20
Wichita Falls TX  78  63  84  67 /  90  30   0  10
Gage OK           66  55  80  62 /  80  30  30  20
Ponca City OK     65  58  80  65 /  80  40  30  10
Durant OK         80  64  83  68 /  60  30   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ033>039-041-044>047-
     050>052.

TX...Flood Watch through this evening for TXZ083>090.

&&

NEAR TERM...30
SHORT TERM...30
LONG TERM....30
AVIATION...01

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:23 PM CDTRiver Flood AdvisoryOUNCotton18 hr
Apr 26, 2:11 AM CDTRiver Flood AdvisoryOUNMajor, Woods, Woodward19 hr
Apr 26, 4:25 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNBeckham, Greer, Harmon50 min
Apr 26, 5:10 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNGreer, Harmon, Jackson50 min
Apr 26, 5:13 AM CDTSpecial Weather StatementOUNComanche, Tillman32 min
Apr 26, 5:26 AM CDTSevere Thunderstorm WarningOUNComanche, Kiowa, Tillman49 min
Apr 26, 5:54 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa51 min
Apr 26, 6:07 AM CDTSevere Thunderstorm WarningOUNComanche, Tillman38 min
Apr 26, 6:19 AM CDTAreal Flood AdvisoryOUNComanche, Jackson, Kiowa, Tillman116 min
Apr 26, 6:25 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNJackson, Tillman50 min
Apr 26, 6:37 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman38 min
Apr 26, 6:43 AM CDTFlash Flood WarningOUNComanche, Cotton, Jackson, Kiowa, Tillman5 hr
Apr 26, 6:44 AM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa, Tillman46 min
Apr 26, 6:55 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Jackson, Tillman50 min
Apr 26, 7:05 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Cotton40 min
Apr 26, 7:30 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Cotton, Kiowa, Tillman45 min
Apr 26, 7:31 AM CDTFlash Flood Warning Considerable damage threatOUNComanche4 hr
Apr 26, 7:36 AM CDTTornado WarningOUNComanche, Cotton, Tillman24 min
Apr 26, 7:44 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Stephens46 min
Apr 26, 7:52 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa4 hr
Apr 26, 8:00 AM CDTTornado WarningOUNComanche, Cotton15 min
Apr 26, 8:04 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, McClain41 min
Apr 26, 8:14 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNComanche, Cotton, Grady, Stephens, Tillman46 min
Apr 26, 8:25 AM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Cotton, Grady, Stephens3 hr
Apr 26, 8:29 AM CDTRiver Flood AdvisoryOUNComanche, Cotton6 hr
Apr 26, 8:31 AM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole7 hr
Apr 26, 8:32 AM CDTRiver Flood AdvisoryOUNJackson, Kiowa, Tillman17 hr
Apr 26, 8:34 AM CDTRiver Flood WarningOUNGreer, Jackson9 hr
Apr 26, 8:40 AM CDTAreal Flood AdvisoryOUNGarvin, Grady, Stephens4 hr
Apr 26, 8:46 AM CDTSpecial Weather StatementOUNGrady29 min
Apr 26, 9:00 AM CDTSpecial Weather StatementOUNStephens30 min
Apr 26, 9:05 AM CDTFlash Flood WarningOUNGrady4 hr
Apr 26, 9:15 AM CDTSpecial Weather StatementOUNMcClain30 min
Apr 26, 9:21 AM CDTFlash Flood WarningOUNCaddo, Comanche, Kiowa3 hr
Apr 26, 9:28 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain3 hr
Apr 26, 9:28 AM CDTSpecial Weather StatementOUNStephens32 min
Apr 26, 9:45 AM CDTFlash Flood WarningOUNComanche, Cotton, Grady, Stephens3 hr
Apr 26, 9:50 AM CDTFlash Flood WarningOUNCleveland, Garvin, Grady, McClain3 hr
Apr 26, 10:22 AM CDTFlash Flood WarningOUNCanadian, Cleveland, Lincoln, Logan, Oklahoma3 hr
Apr 26, 10:31 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Tillman119 min
Apr 26, 10:56 AM CDTFlash Flood Warning Considerable damage threatOUNCleveland3 hr
Apr 26, 11:21 AM CDTAreal Flood WarningOUNCaddo, Comanche, Cotton, Kiowa, Tillman25 hr
Apr 26, 11:28 AM CDTSpecial Weather StatementOUNPottawatomie32 min
Apr 26, 11:55 AM CDTSpecial Weather StatementOUNLincoln20 min
Apr 26, 12:04 PM CDTAreal Flood AdvisoryOUNPottawatomie116 min
Apr 26, 12:33 PM CDTSpecial Weather StatementOUNSeminole27 min
Apr 26, 12:37 PM CDTAreal Flood WarningOUNComanche, Cotton, Grady, Stephens8 hr
Apr 26, 12:52 PM CDTAreal Flood WarningOUNGrady7 hr
Apr 26, 12:54 PM CDTAreal Flood WarningOUNCleveland, Garvin, Grady, McClain7 hr
Apr 26, 1:24 PM CDTAreal Flood WarningOUNCanadian, Cleveland, Lincoln, Logan, Oklahoma7 hr
Apr 26, 2:01 PM CDTSpecial Weather StatementOUNCleveland, Grady, McClain, Pottawatomie59 min
Apr 26, 2:11 PM CDTRiver Flood WarningOUNComanche, Cotton9 days
Apr 26, 2:24 PM CDTSpecial Weather StatementOUNHughes36 min
Apr 26, 2:27 PM CDTSpecial Weather StatementOUNBryan33 min
Apr 26, 2:31 PM CDTTornado WarningOUNAtoka, Bryan29 min
Apr 26, 2:36 PM CDTRiver Flood AdvisoryOUNCotton, Jefferson, Tillman64 hr
Apr 26, 2:45 PM CDTTornado WarningOUNAtoka, Bryan30 min
Apr 26, 2:53 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Murray3 hr
Apr 26, 2:56 PM CDTTornado WarningOUNAtoka, Bryan49 min
Apr 26, 3:07 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Johnston23 min
Apr 26, 3:13 PM CDTTornado WarningOUNAtoka32 min
Apr 26, 3:19 PM CDTTornado WarningOUNAtoka, Bryan26 min
Apr 26, 3:28 PM CDTRiver Flood WarningOUNPottawatomie, Seminole17 hr
Apr 26, 3:30 PM CDTTornado WarningOUNJohnston15 min
Apr 26, 3:31 PM CDTRiver Flood WarningOUNCotton9 days
Apr 26, 3:35 PM CDTTornado WarningOUNAtoka, Coal25 min
Apr 26, 3:43 PM CDTTornado WarningOUNAtoka, Coal, Johnston32 min
Apr 26, 3:44 PM CDTTornado WarningOUNAtoka, Bryan46 min
Apr 26, 3:47 PM CDTTornado WarningOUNJohnston, Marshall28 min
Apr 26, 3:59 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal31 min
Apr 26, 4:08 PM CDTTornado WarningOUNJohnston, Marshall22 min
Apr 26, 4:16 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc44 min
Apr 26, 4:54 PM CDTTornado WarningOUNCoal, Hughes36 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.